Topic of the discussion
Posted on 05/10/2021 20:21
Has anyone else had nasty after effects from taking interferon ? I was on it for the last year after chemo started causing problems - it seems interferon reacted with the Pfizer jabs and turned my immune system in on myself - I've had extreme exhaustion and hair loss for weeks now- so I've been taken off interferon and put back on a smaller dose than before of chemo - needless to say I'm very worried about the booster as no one seems able to advise me - so I'm wondering if anyone else has experienced this?
Beginning of the discussion - 08/10/2021Interferons: Interactions with the COVID-19 vaccine? https://www.carenity.co.uk/forum/cancer/your-opinion-on-cancer-treatments/interferon-4335
Posted on 08/10/2021 18:08
Hi @desmum, thank you for opening this discussion and sharing what you've been going through! That must be so frightening, and frustrating that your doctors don't have any answers for you. Let me tag some other members who can possibly share with you.
Hello everyone, how are you doing?
For those of you on interferon alfa, have you had any reactions with the COVID-19 vaccines? If so, what type of symptoms have you experienced? Have your doctors given you any guidance or explanations? Will you be getting the booster jab?
@RonHartley @MaggieMM @issyhay @Thegardener @Whitewater @Widgey64 @GoldieM @Jackieann @Sherin @YorkshireJayne @GinaLymph @Mustang @Davidpryce @Kather @Beamer @LisaKuz @lopez1 @Vonj68 @Coocher @Bundlepop
Don't hesitate to share with us here!
Posted on 11/10/2021 08:05
I'm not on any treatment as yet, so can't comment on Interferon, sorry @Courtney_J and @desmum
Cancer Research has this to say https://www.cancerresearchuk.org/about-cancer/cancer-in-general/treatment/cancer-drugs/drugs/interferon reading that, it seems that it isn't the Covid vaccination causing your problems, it's all a part of the side effects of the Interferon. Have a word with your specialist nursing team, there are other things they can give you to counteract side effects.
Posted on 11/10/2021 09:24
I've been off the interferon for a month now and back on chemo but the exhaustion etc is still persisting
Posted on 12/10/2021 09:00
@desmum The exhaustion is a part of the treatment and probably your cancer, just go with the flow, let your body tell you what it needs and don't force yourself to do things you really don't need to. I find that talking to the ladies in my support group helps, we have a weekly Zoom session where we laugh, cry, chat and generally get advice on things (not just cancer). Do you have a local cancer charity with a support group or counsellor? I Googled cancer support for my local area and found mine.
As for the booster, I'm refusing to have mine. It's only 6 months since I had my 2nd vaccination and having had an antibodies blood test done lately, know that my immunity is high even with my cancer. Maybe have a word with one of your specialist nurses or your GP about it?
Posted on 12/10/2021 10:55
Thankyou for responding Jayne - I was fine on interferon for over a year until I had the Pfizer vaccinations - since then I started losing hair and my muscles were so painful I could hardly walk - I came off interferon about 6 weeks ago and my muscles are no longer painful but I've been left with total exhaustion and no appetite losing alot of weight - I'm backbon chemo now but no one seems to know what to advice about the booster except to say if I get Covid on top of this it will make me very ill - I've had ET now for about 9 years and it's not hampered me much at all till now - I also had bowel cancer 20 yrs ago and had most of my bowel removed and even that wasn't as bad as this! I'm part of a walking group and normally walk 10 miles easily but right now I'm shattered just walking up the stairs - I'm talking to my oncologist on 21st so hope she can help (just wish I could see her face to face)